International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 66, Pages 4195-4203
Diffusive instability in a prey-predator system with
1Department of Applied Mathematics, University of Calcutta, Kolkata 700 009, India
2Department of Mathematics, Scottish Church College, Azad Hind Bag, Kolkata 700 006, India
Received 20 July 2002
Copyright © 2003 Rakhi Bhattacharyya et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
An ecological model for prey-predator planktonic species has been
considered, in which the growth of prey has been assumed to follow
a Holling type II function. The model consists of two
reaction-diffusion equations and we extend it to time-varying
diffusivity for plankton population. A comparative study of local
stability in case of constant diffusivity and time varying
diffusivity has been performed. It has been found that the
system would be more stable with time varying diffusivity
depending upon the values of system parameter.